Texas, 2014Damaging Wind in Texas, August 16, 2014
August 16, 2014 · NWS SHV · 1 event in 1 county or zone
A weak shear axis in the upper levels of the atmosphere combined with daytime heating to produce widely scattered showers and thunderstorms across the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. An isolated severe thunderstorm developed across western Red River County in Northeast Texas and produced strong and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shear axis in the upper levels of the atmosphere combined with daytime heating to produce widely scattered showers and thunderstorms across the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. An isolated severe thunderstorm developed across western Red River County in Northeast Texas and produced strong and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 3:09 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 16, 3:09 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT SAT AUG 16 2014
.DISCUSSION...
TODAY WAS A HOT MUGGY DAY AS TEMPERATURES CLIMBED WELL INTO THE
90/S WITH DEW POINTS IN THE 70/S. WITH AN INCREASED SOUTHERLY FLOW
ACROSS THE FOUR STATE AREA SHOWERS AND THUNDERSTORMS WERE TRYING TO
INCREASED WITH THE SEA BREEZE ACROSS THE GULF COAST AND INLAND
ACROSS PARTS OF TEXAS AND LOUISIANA. TO THE NORTH A SHORT WAVE
TROUGH OF LOW PRESSURE HAS PROVIDE A WEAK SHEAR AXIS OVER SOUTH
ARKANSAS AND INTO SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS.
THIS AREA WAS EXPECTED TO BE PROVIDING SHOWERS AND THUNDERSTORMS
BUT THEY HAVE BEEN SLOW TO DEVELOP. HOWEVER TO THE WEST IN A
WEAKNESS IN THE RIDGE OF HIGH PRESSURE TO THE WEST...AN MCV HAD
DEVELOPED AND THESE WILL SHIFT EAST AND AID ADDITIONAL DEVELOPMENT
OF CONVECTION OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. LATER INTO THE NIGHT ANOTHER UPPER SHORT WAVE WILL SWING
SOUTHEAST AND HELP SHIFT THE SHOWERS AND THUNDERSTORMS SOUTHEAST
INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. FOR THE REST OF THE
WEEKEND AND INTO THE FIRST HALF OF THE WORK WEEK THE UPPER PATTERN
REMAINS IN PLACE WITH ADDITIONAL UPPER DISTURBANCES KEEPING THE
FOUR STATE REGION UNDER A SHEAR AXIS ALOFT THAT WILL PROVIDE THE
AREA WITH SHOWERS AND THUNDERSTORMS JUST ABOUT EACH DAY AND
INTO THE NIGHT. FROM MID TO LATE WEEK THE PATTERN ALOFT WILL SHIFT
FROM A SHEAR AXIS TO A BUILDING RIDGE OF HIGH PRESSURE THAT WILL
RETURN DRY WEATHER AND ALLOW TEMPERATURES TO CLIMB WELL BACK INTO
THE 90S/S. HAVE TRENDED THE TEMPERATURES LOWER THAN GUIDANCE FOR
LATE WEEK WITH SOILS A LITTLE MORE MOIST FROM HOPEFUL RAIN THIS
WEEKEND AND DURING THE FIRST OF THE WEEK. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 93 73 94 74 / 20 20 20 20 10
MLU 73 92 73 94 73 / 20 20 20 30 20
DEQ 72 91 71 93 73 / 40 30 20 20 20
TXK 74 92 73 94 74 / 40 30 20 20 10
ELD 73 92 73 93 73 / 30 30 20 30 20
TYR 75 94 75 95 76 / 30 30 20 20 10
GGG 75 93 75 95 75 / 20 20 20 20 10
LFK 76 94 75 94 74 / 20 30 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, Aug 16, 11:00 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 16 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT AUG 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST
TEXAS...DUE TO A WARM AND UNSTABLE AIR MASS COMBINING WITH AN
AN APPROACHING UPPER LEVEL DISTURBANCE. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO GROW IN COVERAGE BY EARLY EVENING. A FEW OF
THESE STORMS MAY BECOME SEVERE PRODUCING MANLY STRONG DAMAGING
WINDS AND BRIEF...BUT HEAVY RAINFALL. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO LINGER OVERNIGHT...AND GRADUALLY
WEAKEN WITH DIMINISHED INSTABILITY WITH LOSS OF HEATING.
ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE
THIS AFTERNOON AND EVENING OVER DEEP EAST TEXAS AND THE SOUTHERN
SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS A WEAK
SEABREEZE MOVES INLAND FROM THE GULF COAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE SUNDAY THROUGH WEDNESDAY...AS THE UPPER LEVEL
DISTURBANCE LINGERS OVER THE FOUR STATE AREA. THIS DISTURBANCE
IS EXPECTED TO WEAKEN BY MIDWEEK. ISOLATED SHOWERS AND
THUNDERSTORMS...ASSOCIATED WITH SEA-BREEZES...ARE EXPECTED
WEDNESDAY AND THURSDAY...MAINLY OVER EAST TEXAS AND NORTH
LOUISIANA. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL
BE POSSIBLE IN THE STRONGER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS EVENING OVER PORTIONS OF
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST
TEXAS.
06
In the hours before
Special weather statement, Aug 16, 4:18 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SAT AUG 16 2014
TXZ096-162300-
RED RIVER-
518 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKSVILLE...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHWEST OF CLARKSVILLE...
MOVING EAST SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Aug 16, 4:37 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT AUG 16 2014
TXZ096-162330-
RED RIVER-
537 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...
AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 9 MILES NORTH OF
HAGANSPORT...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Thunderstorm Wind, Red River
- When
- August 16, 5:05 PM CST
- Where
- Red River County, Bogata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -95.220
Trees and powerlines were downed in the Rosalee area near Hwy. 909 and in the Bogata community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Texas, August 16, 2014$245,000 · 61 kt wind · 6 events
- Damaging Wind in New Mexico, August 16, 2014$25,000 · 52 kt wind · 1 event
- Flash Flooding in Minnesota, August 16 to 17, 2014$20,000 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 16, 20145 events
- Damaging Wind in North Dakota, August 16, 201461 kt wind · 4 events
- Flood and Heavy Rain in Illinois, August 16 to 17, 20143 events
- Damaging Winds in Texas, August 16, 201461 kt wind · 2 events
- Damaging Winds in Montana, August 16, 201456 kt wind · 2 events
- Flash Flood in Missouri, August 16, 20141 event
- Damaging Wind in North Carolina, August 16, 2014$3,000 · 50 kt wind · 1 event
- Funnel Cloud in South Dakota, August 16, 20141 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 16, 201458 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530534.